Ask a doctor

4 Months After Restylane in Tear Troughs & Cheeks - Hyaluronidase or Wait?

4 months ago, I had Restylane injected in my tear troughs and cheek area. The results were poor and it looked like I had big bags under my eyes. And now I'm wondering if I can get rid of them by to use Hyaluronidase acid, or i shoud waitting Restylane dissolve ? beacause i heard about HA side effects and i 'm very scared unfortunately HA will dissolve nature tissue Appreciate your expertise.

Doctor Answers (6)

Dissolving Restylane around the eyes

+2

Greetings~

I'm sorry to hear you were unhappy with your Restylane results in your tear troughs.  This is something we do quite a lot and patients are extremely happy.  Unfortunately, an experienced injector is essential.  If you still notice the bags under the eyes from the Restylane you should certainly consider having it treated with Hyaluronidase to dissolve it...the procedure is quick and painless and you will very soon have the eye area you did prior to Restylane.  If they were my eyes and I was unhappy, I would not wait for it to disappear on its own, I would have it dissolved and once you're ready maybe try a new injector.

Good luck~

Dr. Grant Stevens


Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Massage, hyaluronidase or eyelid surgery may solve the problems.

+2

If too much Restylane was injected, hyaluronidase is a good choice.  It is possible in some instances to use a cotton-tipped applicator and disperse the Restylane.  A specialist would know how to do this.  If you have too much fat in your lower eyelids, this may be the cause of the bagginess which has been made worse by the Restylane.  In that case, lower eyelid blepharoplasty (eyelid surgery) would be the answer.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

Restylane - 4 Months After Restylane in Tear Troughs & Cheeks - Hyaluronidase or Wait?

+1

It sounds like hyaluronidase is the right thing for you.

Although Restylane and other hyaluronic acids will be absorbed on their own over time, and usually within about 4-6 months, it can last longer.  In that or in any other situation in which you feel (and your physician agrees) there is an excess of hyaluronic acid filler, "dissolving" it with hyaluronidase makes a lot of sense.

Of course, even that has to be administered appropriately, and there may be some stinging associated with the injections, but it would appear to be appropriate for you.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 151 reviews

You might also like...

Unhappy with filler, restylane

+1

If you have a poor result, then there is no sense in waiting for it to dissolve since it can take a year to dissolve.  Hyaluronidase can make it flatter.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Restylane problem under eyes

+1

Although restylane usually dissolves by 6 months or so, around the eyes I have seen it last longer.  If you are having problems with it, you may want to dissolve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You can't walk around with big bags.

+1

Yes, by all means get this adjusted.  The beauty of the hyaluronic acid fillers like Restylane, Juevederm and Perlane is that they can be adjusted.  If necessary, all of the volume can be removed with the enzyme Hyaluronidase.  You do need to find someone with experience working with this product.  I offer this service but if you look around you are likely to find someone close to home to help you.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.